Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

March 30, 2015Fannin County, Gilmer County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 30, 2015, 5:09 AM EDT for Fannin County, Gilmer County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2015, 5:09 AM EDT (09:09 UTC)
Expired
Mar 30, 2015, 5:45 AM EDT
In force
36 min
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Gilmer County, GA

The radar

The Atlanta radar (KFFC), 153 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2737 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WWUS82 KFFC 300909
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 AM EDT MON MAR 30 2015
 
GAZ006-007-300945-
GILMER GA-FANNIN GA-
509 AM EDT MON MAR 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN GILMER AND
FANNIN COUNTIES UNTIL 545 AM EDT...

AT 508 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF BLUE RIDGE...MOVING EAST AT 85
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS GILMER AND FANNIN COUNTIES...INCLUDING AREAS
AROUND
ELLIJAY...BLUE RIDGE...EAST ELLIJAY...MORGANTON...PISGAH...STOVER
CREEK SHELTER...ROY...HIGDON...DIAL...CARTECAY...HURST...CHERRY
LOG...HEMP AND SPRINGER MOUNTAIN SHELTER.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3461 8457 3491 8445 3489 8415 3463 8419
TIME...MOT...LOC 0908Z 265DEG 73KT 3473 8428 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 30, 4:29 AM EDT, 40 minutes earlier.

Area forecast discussion, Mar 30, 4:29 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 AM EDT MON MAR 30 2015

.SHORT TERM /TODAY THROUGH TUESDAY/...
CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT STRETCHING FROM THE
CENTRAL GREAT LAKES BACK THROUGH THE LOWER MISSISSIPPI RIVER VALLEY.
A LOW PRESSURE WAVE HAS DEVELOPED ALONG THE BOUNDARY...AND A STRONG
SHORTWAVE IS NOTED IN THE 500MB RAP ANALYSIS. SCT/NMRS THUNDERSTORMS
HAVE DEVELOPED ACROSS NORTHEAST MS AND NORTHERN ALABAMA.

SPC MESOANALYSIS SHOWS A BROAD SWATCH OF MUCAPE ACROSS WESTERN AL
AND EASTERN MS. THERE IS A SIGNIFICANTLY COOLER AND DRIER AIRMASS
ACROSS WESTERN GA. DO THINK THE STORMS WILL WEAKEN AS THEY APPROACH
GA...AND LIGHTNING WILL DIMINISH SOME. HOWEVER...VERY STEEP MID
LEVEL LAPSE RATES MAY HELP CONTINUE SOME ISOLD THUNDERSTORMS EARLY
THIS MORNING. HAVE GONE AHEAD AND ADDED ISOLD THUNDER TO THE GRIDS
FOR THE MORNING HOURS.

FOR THE AFTERNOON...MODELS HAVE CONTINUED THE TREND OF INCREASING
THE SURFACE INSTABILITY ACROSS THE SOUTHERN CWFA. THIS SEEMS
REASONABLE...AS THIS AREA WILL RECEIVE THE BEST HEATING AND HAVE THE
HIGHEST DEWPOINTS/MOISTURE.

THE MODELS..HI-RES AND SYNOPTIC...ARE IN VERY GOOD AGREEMENT WITH
THE TIMING OF THE FROPA. THE PRECIP SHOULD BE A SHARP LINE...AND SO
SHOULD THE CLEARING BEHIND THE BOUNDARY. HAVE ONLY MADE SOME MINOR
TWEAKS TO THE POPS AND TIMING OF THE POPS/CLOUDS.

AIRMASS BEHIND THE FRONT ISN'T REALLY THAT COLD. OVERNIGHT TEMPS
WILL RANGE NEAR NORMAL...WHILE DAYTIME TEMPS ON TUESDAY WILL BE
SLIGHTLY ABOVE NORMAL.

NLISTEMAA

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE EXTENDED FORECAST STARTS OFF WITH THE FIRST OF A FEW UPCOMING
WAVES OVER THE AREA. THESE WAVES ARE EXPECTED TO BRING MORE
PRECIP TO THE AREA THROUGH THE END OF THE EXTENDED. THE FIRST ONE
PUSHES INTO W GA TUE AFTERNOON WITH THE REST FOLLOWING THROUGH
THE END OF THE WEEK. THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH
THESE WAVE WITH MINOR DIFFERENCES IN TIMING AND INTENSITY THROUGH
MOST OF THE EXTENDED. THEY BOTH ALSO SHOW A BIT OF INSTABILITY
WITH THE APPROACHING WAVES SO THINKING ISOLATED THUNDER DURING THE
AFTERNOON HOURS TUE THROUGH FRI. STILL NOT EXPECTING ANY SEVERE
WEATHER AT THIS TIME AS THE THUNDER THREAT IS STILL WEAK AT BEST
THROUGH THE END OF THE WORK WEEK. THESE WAVES COME TO AN END SAT AS
THE MODELS ARE SHOWING A FAIRLY STRONG FRONTAL SYSTEM MOVING SOUTH
OUT OF THE UPPER MISSISSIPPI RIVER VALLEY LATE FRI/EARLY SAT. THIS
FRONT WILL SWEEP THROUGH GA DURING THE DAY SAT WITH HIGH PRESSURE
BUILDING IN SUNDAY. THERE IS GOOD DYNAMICS AND DECENT INSTABILITY
WITH THIS FRONT SO MAY NEED TO INTRODUCE OUR FIRST THREAT FOR
SEVERE WEATHER SAT. WILL KEEP AN EYE ON THIS THE NEXT FEW DAYS AS
WOULD NOT BE SURPRISED TO SEE THE MODELS CONTINUE TO EVOLVE AS
THINGS GET CLOSER. TEMPS EXPECTED TO BE NEAR SEASONAL NORMS IN THE
EXTENDED.

01

&&

.AVIATION...
06Z UPDATE...
FROPA STILL ON TRACK FOR THE NORTHERN TERMINAL SITES THIS MORNING
INTO THE VERY EARLY AFTERNOON. MODELS ARE ALL PRETTY MUCH IN
AGREEMENT WITH THE TIMING. IN THE LAST FEW HOURS...THUNDERSTORMS
HAVE DEVELOPED ALONG/AHEAD OF THE FRONT BACK OVER MS. SUSPECT THE
STRONG SHORTWAVE IS FORCING THE CONVECTION. SURFACE INSTABILITY
DOES WANE QUITE A BIT ACROSS GA...BUT WOULD NOT RULE OUT A RUMBLE
OF THUNDER OR TWO. HOWEVER...WILL CONTINUE TO WATCH TRENDS BEFORE
PUTTING THUNDER IN THE TAF. WINDS WILL SHIFT TO THE NW BEHIND THE
FRONT BY MID AFTERNOON. SOME PATCHY IFR CIGS POSSIBLE RIGHT ALONG
AND JUST BEHIND THE FRONT THIS MORNING.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON CIGS. HIGH CONFIDENCE REMAINING ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  43  75  53 /  70   0  10  20
ATLANTA         67  46  74  55 /  70   0  30  30
BLAIRSVILLE     61  37  68  46 /  50   0  30  20
CARTERSVILLE    68  42  74  52 /  70   0  30  30
COLUMBUS        72  50  78  58 /  50  10  30  30
GAINESVILLE     65  43  72  52 /  70   0  20  20
MACON           70  46  78  56 /  40  10  20  20
ROME            68  41  73  50 /  50   0  30  30
PEACHTREE CITY  68  43  75  54 /  60   5  30  30
VIDALIA         72  50  78  59 /  40  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NLISTEMAA
LONG TERM....01
AVIATION...NLISTEMAA
Hazardous weather outlook, Mar 30, 4:44 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT MON MAR 30 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
444 AM EDT MON MAR 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
A WEAK FRONTAL BOUNDARY WILL MOVE SOUTH THROUGH THE AREA TODAY
BRINGING SHOWERS AND THUNDERSTORMS TO NORTH AND CENTRAL GEORGIA.
WILL SEE GUSTY WINDS AND LIGHTNING WITH THE POSSIBILITY OF SOME
SMALL HAIL...BUT NOT EXPECTING STORMS TO REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
MARGINAL INSTABILITY IS EXPECTED THROUGH THE WEEK AND COMBINED WITH
A SERIES OF STORM SYSTEMS WILL BRING A SLIGHT CHANCE OF
THUNDERSTORMS EACH DAY THROUGH SATURDAY...MAINLY IN THE AFTERNOONS
AND EVENINGS. WITH ONLY MARGINAL INSTABILITY EXPECTED....NO SEVERE
WEATHER IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Mar 30, 4:34 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 AM EDT MON MAR 30 2015

GAZ005-300900-
MURRAY GA-
434 AM EDT MON MAR 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MURRAY
COUNTY UNTIL 500 AM EDT...

AT 434 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF ETON...OR 14 MILES NORTH OF
CHATSWORTH...MOVING EAST AT 70 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MURRAY COUNTY...INCLUDING AREAS AROUND
CRANDALL...CONASAUGA LAKE...GREGORY...SUMAC...CISCO AND TENNGA.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3485 8463 3485 8480 3486 8480 3495 8482
      3496 8482 3497 8481 3499 8481 3499 8463
TIME...MOT...LOC 0834Z 261DEG 60KT 3496 8470
Special weather statement, Mar 30, 5:09 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 AM EDT MON MAR 30 2015

GAZ006-007-300945-
GILMER GA-FANNIN GA-
509 AM EDT MON MAR 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN GILMER AND
FANNIN COUNTIES UNTIL 545 AM EDT...

AT 508 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF BLUE RIDGE...MOVING EAST AT 85
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS GILMER AND FANNIN COUNTIES...INCLUDING AREAS
AROUND
ELLIJAY...BLUE RIDGE...EAST ELLIJAY...MORGANTON...PISGAH...STOVER
CREEK SHELTER...ROY...HIGDON...DIAL...CARTECAY...HURST...CHERRY
LOG...HEMP AND SPRINGER MOUNTAIN SHELTER.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3461 8457 3491 8445 3489 8415 3463 8419
TIME...MOT...LOC 0908Z 265DEG 73KT 3473 8428

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:34 AM EDTSpecial Weather StatementFFCMurray26 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.